Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 40, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 1, 2019, 2:12 PM MDT for Arapahoe County, Denver County, Colorado. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 2:12 PM MDT (20:12 UTC)
- Expired
- Jun 1, 2019, 3:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Arapahoe County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 29 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:18 PM MDT | HAIL 1 | 1 Nne Centennial, CO | |
| Jun 1, 2:35 PM MDT | HAIL 1 | 2 Nw Aurora, CO | HAIL ACCUMULATED TO 2 INCHES DEEP. |
| Jun 1, 2:41 PM MDT | HAIL 0.88 | 2 S Arapahoe Park, CO | |
| Jun 1, 2:41 PM MDT | HAIL 1.75 | 4 Ese Foxfield, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421
WUUS55 KBOU 012012
SVRBOU
COC005-031-012100-
/O.NEW.KBOU.SV.W.0040.190601T2012Z-190601T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
212 PM MDT Sat Jun 1 2019
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Western Arapahoe County in northeastern Colorado...
South central Denver County in northeastern Colorado...
* Until 300 PM MDT.
* At 211 PM MDT, a severe thunderstorm was located near Greenwood
Village, or 9 miles southeast of Denver, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Southeastern Denver, Aurora, Centennial, Greenwood Village,
Arapahoe Park and Buckley AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3965 10494 3974 10485 3974 10462 3957 10468
3956 10483 3957 10492
TIME...MOT...LOC 2011Z 265DEG 8KT 3964 10488
HAIL...1.00IN
WIND...60MPH
$$
MEIER2 follow-up statements
489
WWUS55 KBOU 012024
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
224 PM MDT Sat Jun 1 2019
COC031-012033-
/O.CAN.KBOU.SV.W.0040.000000T0000Z-190601T2100Z/
Denver CO-
224 PM MDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DENVER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3963 10489 3965 10488 3964 10487 3966 10485
3966 10486 3968 10487 3966 10488 3967 10489
3968 10489 3974 10484 3974 10462 3957 10468
3957 10486
TIME...MOT...LOC 2023Z 265DEG 8KT 3964 10484
$$
COC005-012100-
/O.CON.KBOU.SV.W.0040.000000T0000Z-190601T2100Z/
Arapahoe CO-
224 PM MDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR WESTERN ARAPAHOE COUNTY...
At 223 PM MDT, a severe thunderstorm was located near Centennial, or
10 miles southeast of Denver, moving east at 10 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. People and
animals outdoors will be injured. Expect hail damage to
roofs, siding, windows, and vehicles.
Locations impacted include...
Aurora, eastern Centennial, Greenwood Village, Arapahoe Park and
Buckley AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3963 10489 3965 10488 3964 10487 3966 10485
3966 10486 3968 10487 3966 10488 3967 10489
3968 10489 3974 10484 3974 10462 3957 10468
3957 10486
TIME...MOT...LOC 2023Z 265DEG 8KT 3964 10484
HAIL...1.75IN
WIND...60MPH
$$
MEIER932
WWUS55 KBOU 012059
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
259 PM MDT Sat Jun 1 2019
COC005-012107-
/O.EXP.KBOU.SV.W.0040.000000T0000Z-190601T2100Z/
Arapahoe CO-
259 PM MDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ARAPAHOE COUNTY WILL
EXPIRE AT 300 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. A Severe
Thunderstorm Warning remains in effect for parts of Arapahoe and
Elbert counties until 330 PM MDT.
LAT...LON 3963 10489 3965 10488 3964 10487 3966 10485
3966 10486 3968 10487 3966 10488 3967 10489
3968 10489 3974 10484 3974 10462 3957 10468
3957 10486
TIME...MOT...LOC 2057Z 265DEG 8KT 3965 10475
$$
MEIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:36 AM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 1, 10:36 AM MDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1036 AM MDT Sat Jun 1 2019 .UPDATE... Issued at 1036 AM MDT Sat Jun 1 2019 No changes to today's forecast at this point. Hi-resolution models continue to indicate that the Palmer Divide will be the focus of this afternoon's convective activity. The anticipated weak cold front has moved through with very little impact on wind fields other than turning things to weak east to northeasterly. Model soundings indicate that the convective temperatures will be in the lower 70s which should be reached by early afternoon. Surface dew points are in the mid and upper 40s late this morning but should drop to the upper 30s and lower 40s in the afternoon as the airmass warms and becomes better mixed. This should result in CAPE values around 1000-1500 j/kg and precipitable water values around three-quarters of an inch. With weak surface winds expected to continue, the weak flow over the Palmer Divide and against the foothills should be enough to initiate the afternoon showers and thunderstorms. Satellite imagery is starting to show cumulus activity initiating over the West Elk Range, around Aspen. This should continue spreading across the mountains of Summit and Grand Counties over the next few hours and then onto the plains after 2 PM or so. Eastern Colorado remains under a Marginal Risk of severe storms, so the storms on the Palmer Divide will have the potential to produce large hail or strong winds. && .SHORT TERM...(Today and tonight) Issued at 308 AM MDT Sat Jun 1 2019 Main concern for today revolves around the marginal threat for severe storms on the plains. On the synoptic scale, there is a large closed low circulation which will continue to slowly shift southward into southern California. The result of this low is a building ridge of high pressure over central Colorado. The flow aloft will shift a bit more southwest this afternoon with neutral to very weak ascent noted on QG Fields. At the surface there is a weak front which will be dribbling in over northeast Colorado through early this morning. By afternoon, high pressure will slide into the central plains which will result in east to southeast winds across the northeast plains of Colorado. This will help to increase low level moisture and a return of mid 40s and lower 50 dewpoints. Resultant CAPE values ranging from 700-1200j/kg. Precipitable water fields will also continue to rise to near 3/4 of an inch over the Front Range and near an inch over the eastern plains. There is better shear today but mid level flow still only around 25kt. SPC has much of the plains under a marginal threat for severe storms, and this seems ok given the higher moisture levels and potential higher CAPE and marginal shear. Main threat with the stronger storms will be hail up to one inch in diameter and gusty winds. High resolution models are focusing the biggest threat of convection from Denver south and eastward across the Palmer Divide. Temperatures will be slightly cooler today in post frontal environment and shallow upslope flow. Expect showers and storms to diminish with clearing skies by later this evening with lack of any upper air support. .LONG TERM...(Sunday through Friday) Issued at 308 AM MDT Sat Jun 1 2019 As the upper low stays nearly stationary over southern CA, very slowly moving east into Arizona by Tuesday, and more Gulf of Mexico moisture is advected into the eastern CO plains due to south-southeasterly surface flow, the threat of thunderstorms will prevail Sunday through Tuesday, including a chance for severe storms each day. CAPE looks to increase Sunday as warmer temperatures and better moisture moves in, with PWATs near an inch by the afternoon. Models showing 2500+ J/KG across the eastern plains, as far west at DIA. However, shear isn't too impressive with values in the 20-30 kts range, so hail, strong winds and heavy rain will be the main impacts Sunday afternoon and into the evening. The exception would be out over Lincoln County where shear values will be higher, near 45 kts possible, bringing a higher threat of larger hail. The mountains will also experience scattered afternoon thunderstorms, but at weaker strengths. On Monday, moisture is slightly lower and temperatures continue to raise, but CAPES are still forecast to be over 2000 J/kg over the eastern plains, with higher shear values. Yet another afternoon and early evening of strong and possible severe storms should be expected. The impacts will likely swing toward more strong damaging winds and large hail. Again, the mountains will experience weaker scattered afternoon thunderstorms. The upper low will push east across southern Arizona on Tuesday then into the Texas panhandle Wednesday. The associated upper trough will pass over the area through the time, keeping temperatures steady Tuesday before a slight cooldown for Wednesday, and a continuation of afternoon and evening thunderstorms across the forecast area, but likely weaker. A shortwave ridge will build in for Thursday and Friday with less storm coverage and warmer temperatures, before another upper trough pushes down from the Pacific Northwest for Saturday, yet this one may stay further north. Saturday should be cooler but mainly dry. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1036 AM MDT Sat Jun 1 2019 Scattered showers and thunderstorms are expected to cross over the Denver Metro area through the early afternoon. Ceilings should remain above 6000 feet AGL, but gusty winds of 40-50 MPH, brief rains and hail will accompany the passing storms. KAPA will have the best chance of seeing large hail and damaging winds since it appears that the strongest storms will develop over the Palmer Divide. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Dankers SHORT TERM...Entrekin LONG TERM...Kriederman AVIATION...Dankers
Hazardous weather outlook, Jun 1, 10:59 AM MDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1059 AM MDT Sat Jun 1 2019 COZ030>051-021700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1059 AM MDT Sat Jun 1 2019 ...A FEW SEVERE THUNDERSTORMS POSSIBLE OVER THE PALMER DIVIDE... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop over the mountains around noon, and then spread over the plains during the afternoon and evening. The highest concentration of storms will be from Denver southward and eastward, stretching across the Palmer Divide. Moisture levels and instability over northeast Colorado will be high enough today to result in strong to possibly severe storms, mainly over the Palmer Divide. Gusty winds to 60 mph and hail up to 1 inch in diameter will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sunday and Monday will have scattered afternoon and evening thunderstorms, with a few severe storms expected each day. The severe threat on Sunday afternoon will be over all of the plains, including portions of the I-25 Urban Corridor and Denver. The main hazards will be large hail and damaging gusty winds, with heavy rain also a threat on Sunday. An isolated tornado is possible, and that threat should focus mainly along the Denver Convergence Zone which is expected to develop from the southern Denver suburbs and Castle Rock area northeastward into Arapahoe and Adams Counties. The mountains will have the same coverage of storms, but at weaker strength. Monday could be a near repeat of Sunday afternoon, although the main threat of severe weather may shift slightly eastward. Tuesday and Wednesday will continue the diurnal thunderstorm pattern, but with weaker storms. Thursday and Friday will dry out and warm up. The near to above average temperatures through the week will accelerate the snowmelt in the high country and will increase the flow in streams and rivers. Be careful near rivers as their levels rise. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 1 pm for locations from Denver eastward and southward, and across the Palmer Divide.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:42 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 37 min |
| Jun 1, 3:29 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 46 min |
| Jun 1, 4:16 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 29 min |
| Jun 1, 4:46 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 29 min |
| Jun 1, 5:08 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 52 min |
| Jun 1, 5:45 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.